Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Feeling discomfort and pain in lower stomach. Taking organic pumpkin seed flour source of tryptophan. What could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Hi. I was sleeping and woke up with the strangest feeling in my left side/rib and lower stomach. I feel like the inside is itching, internally, not externally. It's creating a feeling of nagging, annoyance, and slight pain there. I also feel nauseous and my stomach hurts. I'm worried and wondering if I should go to emergency or if there is a reasonable explanation and if I should try to sleep it off. I haven't been doing much exercise lately (though I used to jog almost every day), I just got over a bad cold, and I don't take any medications or supplements besides one: ZenBev, which is an organic pumpkinseed flour source of tryptophan. I'm worried that I may have taken slightly too much these past two days. I am 21, female, 5 feet tall, and about 100 pounds. Thank you.
Posted Thu, 12 Dec 2013 in Digestion and Bowels
Answered by Dr. Prasad 23 minutes later
Brief Answer: You may wait it out... Detailed Answer: Hi, I went through the details with diligence. With history of panic disorder in the background, most vague and broad symptoms are unexplainable. The current set of symptoms may have a reason though. If not the itching, nagging and annoying pain over the left rib close to the stomach may be due to hyperacidity. Nausea, abdominal bloating and tendency to pass stool are other symptoms that can occur with hyperacidity. It should go away with time. Antacid and proton pump inhibitor like prilosec OTC can speed up recovery. I would urge you to try over the counter prilosec or TUMS if you have them at home now. If you are not in favour of using medications, try a glass of water with about 1/2 teaspoon of baking soda. The symptoms definitely do not sound like warranting emergency service. But if the discomfort persist to trouble you despite using antacid, you might consider visiting the ER. I hope you get better with antacid. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor